EconPapers    
Economics at your fingertips  
 

A characterization of possibility domains in strategic voting

Souvik Roy and Ton Storcken

Journal of Mathematical Economics, 2019, vol. 84, issue C, 46-55

Abstract: We consider domains in strategic voting problems which satisfy three properties, namely top-connectedness, pervasiveness, and richness. We prove the following two results for such a domain: (i) it admits non-dictatorial, unanimous, and strategy-proof choice functions if and only if it has an inseparable top-pair, and (ii) it admits anonymous, unanimous, and strategy-proof choice functions only if it does not have any top-circuit. Finally, we establish the practical relevance of our results by applying them in the context of locating a public good or a public bad, preference aggregations, policy making, etc.

Keywords: Top-connectedness; Dictatorial domains; Euclidean preferences (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819300722
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:84:y:2019:i:c:p:46-55

DOI: 10.1016/j.jmateco.2019.06.001

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:84:y:2019:i:c:p:46-55